Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 15, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 20, 2008, 1:56 PM MST for 5 counties in Arizona. It took effect at May 20, 2008, 2:06 PM MST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2008, 1:56 PM MST (20:56 UTC)
- In effect from
- May 20, 2008, 2:06 PM MST
- Expired
- May 21, 2008, 6:00 PM MST
- In force
- 28 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3115 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 202056 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 156 PM MST TUE MAY 20 2008 AZZ007-008-037-210500- /O.NEW.KFGZ.WI.Y.0015.080521T1400Z-080521T2000Z/ COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS- INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN... ASH FORK...COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD 156 PM MST TUE MAY 20 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 1 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 1 PM MST WEDNESDAY. GUSTY SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP WEDNESDAY MORNING ACROSS WESTERN ARIZONA. THESE WINDS ARE ASSOCIATED WITH A LATE SEASON COLD FRONT THAT WILL MOVE THROUGH WESTERN ARIZONA DURING THE LATE MORNING. DECREASING WIND SPEEDS ARE EXPECTED FOR THE AFTERNOON ACROSS YAVAPAI AND WESTERN COCONINO COUNTIES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ009>018-039-040-210500- /O.NEW.KFGZ.WI.Y.0015.080521T1500Z-080522T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... PAYSON...STRAWBERRY...YOUNG...NAVAJO N.M....DILKON...KYKOTSMOVI 156 PM MST TUE MAY 20 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM MST WEDNESDAY. STRONG SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH WILL DEVELOP WEDNESDAY MORNING AND CONTINUE THROUGH AFTERNOON IN THIS ADVISORY AREA. AREAS OF BLOWING DUST ARE POSSIBLE IN THE LITTLE COLORADO RIVER VALLEY DURING THE AFTERNOON. THESE WINDS ARE ASSOCIATED WITH A LATE SEASON COLD FRONT THAT WILL MOVE THROUGH NORTHERN ARIZONA DURING THE LATE MORNING AND AFTERNOON. WIND SPEEDS ARE EXPECTED TO DECREASE AROUND SUNSET WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ 41
6 follow-up statements
000 WWUS75 KFGZ 202106 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 206 PM MST TUE MAY 20 2008 AZZ038-210515- /O.EXA.KFGZ.WI.Y.0015.080521T1400Z-080521T2000Z/ OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITY OF...SEDONA 206 PM MST TUE MAY 20 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 1 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 1 PM MST WEDNESDAY. GUSTY SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP WEDNESDAY MORNING ACROSS WESTERN ARIZONA. THESE WINDS ARE ASSOCIATED WITH A LATE SEASON COLD FRONT THAT WILL MOVE THROUGH WESTERN ARIZONA DURING THE LATE MORNING. DECREASING WIND SPEEDS ARE EXPECTED FOR THE AFTERNOON ACROSS YAVAPAI AND WESTERN COCONINO COUNTIES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ007-008-037-210515- /O.CON.KFGZ.WI.Y.0015.080521T1400Z-080521T2000Z/ COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS- INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN... ASH FORK...COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD 206 PM MST TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 1 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 1 PM MST WEDNESDAY. GUSTY SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP WEDNESDAY MORNING ACROSS WESTERN ARIZONA. THESE WINDS ARE ASSOCIATED WITH A LATE SEASON COLD FRONT THAT WILL MOVE THROUGH WESTERN ARIZONA DURING THE LATE MORNING. DECREASING WIND SPEEDS ARE EXPECTED FOR THE AFTERNOON ACROSS YAVAPAI AND WESTERN COCONINO COUNTIES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ009>018-039-040-210515- /O.CON.KFGZ.WI.Y.0015.080521T1500Z-080522T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... PAYSON...STRAWBERRY...YOUNG...NAVAJO N.M....DILKON...KYKOTSMOVI 206 PM MST TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST WEDNESDAY. STRONG SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH WILL DEVELOP WEDNESDAY MORNING AND CONTINUE THROUGH AFTERNOON IN THIS ADVISORY AREA. AREAS OF BLOWING DUST ARE POSSIBLE IN THE LITTLE COLORADO RIVER VALLEY DURING THE AFTERNOON. THESE WINDS ARE ASSOCIATED WITH A LATE SEASON COLD FRONT THAT WILL MOVE THROUGH NORTHERN ARIZONA DURING THE LATE MORNING AND AFTERNOON. WIND SPEEDS ARE EXPECTED TO DECREASE AROUND SUNSET WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 210354 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 854 PM MST TUE MAY 20 2008 AZZ007-008-037-038-211200- /O.CON.KFGZ.WI.Y.0015.080521T1400Z-080521T2000Z/ COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN... ASH FORK...COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD... SEDONA 854 PM MST TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 1 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 1 PM MST WEDNESDAY. GUSTY SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP WEDNESDAY MORNING ACROSS WESTERN ARIZONA. THESE WINDS ARE ASSOCIATED WITH A LATE SEASON COLD FRONT THAT WILL MOVE THROUGH WESTERN ARIZONA DURING THE LATE MORNING. DECREASING WIND SPEEDS ARE EXPECTED FOR THE AFTERNOON ACROSS YAVAPAI AND WESTERN COCONINO COUNTIES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ009>018-039-040-211200- /O.CON.KFGZ.WI.Y.0015.080521T1500Z-080522T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... PAYSON...STRAWBERRY...YOUNG...NAVAJO N.M....DILKON...KYKOTSMOVI 854 PM MST TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST WEDNESDAY. STRONG SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH WILL DEVELOP WEDNESDAY MORNING AND CONTINUE THROUGH AFTERNOON IN THIS ADVISORY AREA. AREAS OF BLOWING DUST ARE POSSIBLE IN THE LITTLE COLORADO RIVER VALLEY DURING THE AFTERNOON. THESE WINDS ARE ASSOCIATED WITH A LATE SEASON COLD FRONT THAT WILL MOVE THROUGH NORTHERN ARIZONA DURING THE LATE MORNING AND AFTERNOON. WIND SPEEDS ARE EXPECTED TO DECREASE AROUND SUNSET WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 211155 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 455 AM MST WED MAY 21 2008 AZZ007-008-037-038-212000- /O.CON.KFGZ.WI.Y.0015.080521T1400Z-080521T2000Z/ COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN... ASH FORK...COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD... SEDONA 455 AM MST WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. GUSTY SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP THIS MORNING ACROSS WESTERN ARIZONA. THESE WINDS ARE ASSOCIATED WITH A LATE SEASON COLD FRONT THAT WILL MOVE THROUGH WESTERN ARIZONA TODAY. DECREASING WIND SPEEDS ARE EXPECTED FOR THE AFTERNOON ACROSS YAVAPAI AND WESTERN COCONINO COUNTIES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ009>018-039-040-212000- /O.CON.KFGZ.WI.Y.0015.080521T1500Z-080522T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... PAYSON...STRAWBERRY...YOUNG...NAVAJO N.M....DILKON...KYKOTSMOVI 455 AM MST WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. STRONG SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON IN THE ADVISORY AREA. AREAS OF BLOWING DUST ARE POSSIBLE IN THE LITTLE COLORADO RIVER VALLEY DURING THE AFTERNOON. THESE WINDS ARE ASSOCIATED WITH A LATE SEASON COLD FRONT THAT WILL MOVE THROUGH NORTHERN ARIZONA TODAY. WIND SPEEDS ARE EXPECTED TO DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 211836 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1136 AM MST WED MAY 21 2008 AZZ007-008-037-038-212000- /O.CON.KFGZ.WI.Y.0015.000000T0000Z-080521T2000Z/ COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN... ASH FORK...COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD... SEDONA 1136 AM MST WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. GUSTY SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE INTO EARLY THIS AFTERNOON ACROSS WESTERN ARIZONA. THESE WINDS ARE ASSOCIATED WITH A STRONG COLD FRONT THAT WILL MOVE THROUGH THE STATE TODAY. DECREASING WIND SPEEDS ARE EXPECTED FOR LATER IN THE AFTERNOON ACROSS YAVAPAI AND WESTERN COCONINO COUNTIES. SOME WIND GUSTS REPORTED AS OF 11 AM MST INCLUDE... PRESCOTT ................... 37 MPH. CAMP VERDE ................. 41 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ009>018-039-040-220100- /O.CON.KFGZ.WI.Y.0015.000000T0000Z-080522T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... PAYSON...STRAWBERRY...YOUNG...NAVAJO N.M....DILKON...KYKOTSMOVI 1136 AM MST WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. STRONG SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH WILL CONTINUE THROUGH THIS AFTERNOON IN THE ADVISORY AREA. AREAS OF BLOWING DUST ARE POSSIBLE IN THE LITTLE COLORADO RIVER VALLEY DURING THE AFTERNOON. THESE WINDS ARE ASSOCIATED WITH A STRONG COLD FRONT THAT WILL MOVE THROUGH NORTHERN ARIZONA TODAY. WIND SPEEDS ARE EXPECTED TO DECREASE AROUND SUNSET. SOME WIND GUSTS REPORTED AS OF 11 AM MST INCLUDE... FLAGSTAFF AIRPORT .......... 44 MPH. DONEY PARK ................. 42 MPH. HEBER ...................... 42 MPH. WINSLOW .................... 46 MPH. ST. JOHNS .................. 51 MPH. WINDOW ROCK ................ 46 MPH. SHOW LOW ................... 58 MPH. ALPINE ..................... 48 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 212013 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 113 PM MST WED MAY 21 2008 AZZ007-008-037-038-212115- /O.EXP.KFGZ.WI.Y.0015.000000T0000Z-080521T2000Z/ COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN... ASH FORK...COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD... SEDONA 113 PM MST WED MAY 21 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WHILE WIDESPREAD WIND ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED FOR THE REMAINDER OF YAVAPAI AND WESTERN COCONINO COUNTIES...LOCAL GUSTS TO NEAR 40 MPH WILL CONTINUE THROUGH THE REMAINING DAYLIGHT HOURS. $$ AZZ009>018-039-040-220100- /O.CON.KFGZ.WI.Y.0015.000000T0000Z-080522T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... PAYSON...STRAWBERRY...YOUNG...NAVAJO N.M....DILKON...KYKOTSMOVI 113 PM MST WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. STRONG SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH WILL CONTINUE THROUGH THIS AFTERNOON IN THE ADVISORY AREA. AREAS OF BLOWING DUST ARE ALSO POSSIBLE IN THE LITTLE COLORADO RIVER VALLEY. THESE WINDS ARE ASSOCIATED WITH A STRONG COLD FRONT MOVING THROUGH NORTHERN ARIZONA TODAY. WIND SPEEDS ARE EXPECTED TO DECREASE AROUND SUNSET. SOME WIND GUSTS REPORTED AS OF 1 PM MST INCLUDE... FLAGSTAFF AIRPORT .......... 45 MPH. HEBER ...................... 44 MPH. WINSLOW .................... 46 MPH. ST. JOHNS .................. 59 MPH. WINDOW ROCK ................ 49 MPH. SHOW LOW ................... 60 MPH. ALPINE ..................... 48 MPH. GREER ...................... 56 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 220058 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 558 PM MST WED MAY 21 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST... SOME WIND GUSTS REPORTED AS OF 1 PM MST INCLUDE... FLAGSTAFF AIRPORT .......... 45 MPH. HEBER ...................... 44 MPH. WINSLOW .................... 46 MPH. ST. JOHNS .................. 59 MPH. WINDOW ROCK ................ 49 MPH. SHOW LOW ................... 60 MPH. ALPINE ..................... 48 MPH. GREER ...................... 56 MPH. AZZ009>018-039-040-220200- /O.EXP.KFGZ.WI.Y.0015.000000T0000Z-080522T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... PAYSON...STRAWBERRY...YOUNG...NAVAJO N.M....DILKON...KYKOTSMOVI 558 PM MST WED MAY 21 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON. SOUTHWEST WINDS WILL CONTINUE TO DECREASE THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. ALTHOUGH A FEW GUSTS OVER 40 MPH ARE STILL POSSIBLE THROUGH SUNSET...MOST OF THE REGION WILL STAY UNDER CRITERIA THIS EVENING...WITH WINDS CONTINUING TO SLOWLY DECREASE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 20, 9:40 AM MST, 4 hours 16 minutes earlier.
Area forecast discussion, May 20, 9:40 AM MST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST TUE MAY 20 2008 CORRECTED FIRE WEATHER ZONES FOR RED FLAG WARNING .SYNOPSIS...A STRONG RIDGE OF HIGH PRESSURE WILL BRING SUNNY SKIES AND NEAR RECORD TEMPERATURES TO THE REGION TODAY. ON WEDNESDAY...VERY STRONG WINDS ARE EXPECTED AS AN UNSEASONABLY COLD LOW PRESSURE SYSTEM MOVES INTO ARIZONA. FROM LATE WEDNESDAY THROUGH SUNDAY...LOOK FOR INCREASING CHANCES OF RAIN AND HIGH ELEVATION SNOW AND MUCH COLDER TEMPERATURES. && .DISCUSSION TODAY IS LOOKING VERY WARM AS THE RIDGE OF HIGH PRESSURE CROSSES OUR STATE. THE 12Z PROGS TODAY CONTINUE TO SHOW A SIGNIFICANT WX CHANGE IS IN STORE FOR THE NORTHLAND...STARTING WITH STRONG WINDS ON WEDNESDAY AND THEN SHOWERS / TSTORMS WEDNESDAY NIGHT THROUGH THE WEEKEND AS THE COLD UPPER LOW SETTLES OVER THE SOUTHWEST. DL PREV DISCUSSION 315 AM...THE RIDGE OF HIGH PRESSURE THAT HAS BEEN LOCATED OVER THE WEST FOR THE PAST SEVERAL DAYS WILL BEGIN TO SHIFT TO THE EAST AS A STRONG TROUGH OF LOW PRESSURE OVER THE EPAC APPROACHES THE AREA. FOR TODAY...EXPECT ANOTHER WARM DAY WITH NEAR RECORD TEMPERATURES IN MANY LOCATIONS. WINDS WILL BECOME BREEZY BY THIS AFTERNOON ESPECIALLY IN THE WRN ZONES. SIGNIFICANT CHANGES WILL TAKE PLACE BEGINNING ON WEDNESDAY. GFS AND ECMWF ARE CONSISTENT WITH AN UNSEASONABLY COLD AND STRONG LONG-WAVE TROUGH DEVELOPING LATE WEDNESDAY AND REMAINING OVER THE WEST FOR SEVERAL DAYS. NUMEROUS S/W TROUGHS WILL ROTATE THROUGH THE LONG WAVE. EACH OF THESE WILL BRING AN INCREASE IN CLOUDINESS...WINDS... AND CHANCES FOR PCPN. THE FIRST S/W TROUGH WILL IMPACT THE REGION LATE WEDNESDAY AND EARLY THURSDAY WITH INCREASING CHANCES OF SHOWERS ACROSS NRN AZ. WINDS WILL BECOME BREEZY TO WINDY WEDNESDAY AFTERNOON AHEAD OF THIS S/W TROUGH AND A WIND ADVISORY MAY BE REQUIRED FOR PORTIONS OF NRN AZ. TEMPS ON WEDNESDAY ARE EXPECTED TO BE ABOUT 15 TO 20 DEGREES COOLER THAN TUESDAYS READINGS AND SHOULD FALL ANOTHER 5 TO 10 DEGREES ON THURSDAY BEFORE LEVELING OUT FOR THE REMAINDER OF THE WEEK. MODELS ARE IN AGREEMENT WITH PCPN DEVELOPING ACROSS NRN AZ LATE WEDNESDAY NIGHT AND EARLY THURSDAY. WITH THE COLD TROUGH REMAINING QUASI-STATIONARY ACROSS THE SOUTHWEST FOR AN EXTENDED PERIOD... CHANCES OF SHOWERS WILL CONTINUE EACH DAY THROUGH THE WEEKEND. PCPN AMOUNTS IN THE GFS...ECMWF...AND NAM12 ARE SIMILAR WITH TOTAL 5-DAY PCPN AMOUNTS OF 1/2 TO 1 INCH OVER MANY LOCATIONS WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SNOW LEVELS WILL START OUT VERY HIGH ON WEDNESDAY AND LOWER SLOWLY THROUGH THE DAY ON THURSDAY TO AROUND 7500 FEET IN THE NORTH AND 8500 FEET IN THE SOUTH. BY FRIDAY...SNOW LEVELS WILL FALL TO AROUND 7500 FEET ACROSS MUCH OF NRN AZ...THEN INCREASING TO ABOVE 8500 FEET BY SUNDAY. MODEL SOUNDINGS INDICATE THE COLD POOL ALOFT WILL RESULT IN MODERATE INSTABILITY FROM LATE WEDNESDAY THROUGH THE WEEKEND. IN ADDITION... STRONG LOW-LEVEL AND DEEP LAYER SHEAR WILL BE PRESENT. THE COMBINATION OF INSTABILITY AND SHEAR SUGGESTS THAT SOME THUNDERSTORMS MAY BECOME STRONG OR EVEN SEVERE WITH THE BEST CHANCES OCCURRING ON FRIDAY. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS DURING THE 24 HOUR FORECAST PERIOD. WINDS WILL BE WEST TO SOUTHWEST AND BREEZY AT TIMES TODAY...PARTICULARLY ACROSS NORTHWEST ARIZONA WHERE GUSTS COULD REACH 30 KT. EXPECT SCATTERED MID AND HIGH LEVEL CLOUDS THROUGH 18Z WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...RED FLAG WARNING IS IN EFFECT FROM 1 PM MST THIS AFTERNOON THROUGH 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES. PLEASE SEE THE RED FLAG WARNING PRODUCT (RFWFGZ) FOR DETAILS. SEE FIRE WEATHER FORECAST (FWFFGZ) FOR FURTHER DISCUSSION OF DAYS 1 AND 2. FOR THURSDAY THROUGH SATURDAY...HIGH TEMPERATURES WILL DROP MARKEDLY AND REMAIN BELOW AVERAGE...MOISTURE AND PRECIPITATION WILL INCREASE AS THE LOW PRESSURE SYSTEM SITS OVER THE DESERT SOUTHWEST. BREEZY TO WINDY CONDITIONS WILL REMAIN DURING THE PERIOD. && .FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 1 PM MST THIS AFTERNOON THROUGH 8 PM MST THIS EVENING FOR FIRE WX ZONES AZZ104-106>108-115-137-138. && PUBLIC...DL AVIATION/FIRE WEATHER...DDV VISIT WEATHER.GOV/FLAGSTAFF FOR MORE NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, May 20, 7:00 AM MST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST TUE MAY 20 2008 AZZ004>018-037>040-210700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST TUE MAY 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. A STRONG RIDGE OF HIGH PRESSURE OVER THE SOUTHWEST WILL BRING ANOTHER DAY OF NEAR RECORD HIGH TEMPERATURES TO NORTHERN ARIZONA. WARM TEMPERATURES...BREEZY WINDS...AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF NORTHERN ARIZONA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG TROUGH OF LOW PRESSURE WILL APPROACH ARIZONA ON WEDNESDAY AND LINGER OVER THE SOUTHWEST THROUGH THE WEEKEND. EXPECT MUCH COOLER TEMPERATURES...INCREASED CLOUDINESS...BREEZY TO WINDY CONDITIONS...AND A CHANCE OF RAIN SHOWERS AND HIGH ELEVATION SNOW SHOWERS...AND A FEW THUNDERSTORMS EACH DAY THROUGH THE WEEKEND. WINDS ON WEDNESDAY WILL APPROACH WIND ADVISORY THRESHOLDS AND A WIND ADVISORY MAY BE REQUIRED FOR PORTIONS OF NORTHERN ARIZONA.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 4:00 AM MST | Red Flag Warning | FGZ | Coconino, Yavapai | 16 hr |
| May 20, 2:59 PM MST | Fire Weather Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.